Buhmann covariance functions, their compact supports, and their smoothness

Emilio Porcu, Viktor P. Zastavnyi, Moreno Bevilacqua

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


We consider the Buhmann class of radially symmetric and compactly supported covariance functions, that includes the most prominent classes used in both numerical analysis and spatial statistics literature. We discuss a very simple difference operator and report the conditions for which the application of it to Buhmann functions preserves positive definiteness on m-dimensional Euclidean spaces. We also show a relation between the Zastavnyi-Porcu problem [39] for Buhmann functions and a class of completely monotone functions.

Original languageEnglish
Pages (from-to)33-42
Number of pages10
JournalDolomites Research Notes on Approximation
StatePublished - 2017


  • Compact Support
  • Completely Monotonic
  • Fourier transforms
  • Laplace transforms


Dive into the research topics of 'Buhmann covariance functions, their compact supports, and their smoothness'. Together they form a unique fingerprint.

Cite this